How to Prevent an Overdose of Heartgard

By: Natalie Williams

Our pets take wonderful care of us; they give us love, accompaniment, tenderness and even exercise to contribute to a greater quality of life for humans. Isn't it only fair that we do the same for them? Heartworm is one of the most devastating illnesses that a dog can contract, but that is only if it is not appropriately treated. Heartgard is one of the most in use forms of treatment for heartworm disease, perhaps due to the fact that it is nearly always effective. It can kill the worms that infect your dog's heart and save it's life, so needless to say Heartgard is an crucial part of any canine's heath regimen. However, it can also be dangerous. Those who don't know how to administer Heartgard to their dog can unintentionally cause an overdose of this medicine and if not taken care of, an overdose of Heartgard can be fatal to your canine pal.

How Can a Dog Get an Overdose?

A dog can get an overdose of Heartgard in a couple of ways, but mostly your administration will result in the overdose.

Also, sometimes greedy dogs will get into the box and eat them and if they do that, they mostly eat them all. In this situation, you want to ensure that you always have it entirely out of the reach of your pet for their own safety. It could be the difference between life and death!

What Happens During an Overdose of Heartgard?

The thing about Heartgard is that if your dog is already affected, you have to take another route to treatment. Heartgard is about prevention, not treatment so if you think your dog could be infected it is crucial to seek a veterinarian in advance. If you administer Heartgard and you think that your dog might be infected, there are some ways of being able to tell for sure. If your dog appears or acts groggy and stumbles about, or is acting like he or she cannot see and knocking into things, that is one hint of an overdose. Also, if your dog is weaker than usual or is vomiting or shaking immensely, that is another hint of a Heartgard overdose. Obviously, fainting is another hint, but hopefully your pet's overdose won't get that terrible.

How to Treat an Overdose of Heartgard

The only way that you can treat an overdose of Heartgard is to take your pet to the veterinarian. There is nothing that you can do from home and if you notice unusual behavior and find that it is due to an overdose of Heartgard it is crucial to act immediately. Obviously, an ounce of prevention is much better in this situation. Not keeping it in the house or keeping it away from your pets is a wonderful way of avoiding this from occurring at all. Sure, your dog doesn't know better than to overdose on Heartgard, but you do know better.

Top Searches on
Pets
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 
 • 

» More on Pets